Alert archive / Maine / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 39, NWS Caribou, ME

August 1, 2015Penobscot County, Piscataquis County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Aug 1, 2015, 2:06 PM EDT for Penobscot County, Piscataquis County, Maine. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2015, 2:06 PM EDT (18:06 UTC)
Expired
Aug 1, 2015, 3:00 PM EDT
In force
54 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Penobscot County, ME, Piscataquis County, ME

The radar

The Caribou radar (KCBW), 150 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 2:30 PM EDTTSTM WND DMGBrownville, ME
Aug 1, 2:45 PM EDTHAIL 1Sebec, METIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2015-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2015-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WUUS51 KCAR 011806
SVRCAR
MEC019-021-011900-
/O.NEW.KCAR.SV.W.0039.150801T1806Z-150801T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
206 PM EDT SAT AUG 1 2015

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...
  CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE...

* UNTIL 300 PM EDT

* AT 204 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MONSON...OR
  8 MILES NORTHWEST OF GUILFORD...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MILLINOCKET...DOVER-FOXCROFT...DEXTER...GREENVILLE...GUILFORD...
  HOWLAND...BROWNVILLE JUNCTION...MILO...EAST MILLINOCKET...MONSON...
  BLANCHARD...LAKE VIEW PLANTATION...EBEEMEE...KINGSBURY
  PLANTATION...FRENCHTOWN...ELLIOTTSVILLE...WHITE CAP MOUNTAIN...
  ORNEVILLE...LICOLN TOWNSHIP AND ENFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4562 6969 4567 6862 4522 6848 4506 6935
      4507 6935 4507 6938 4505 6950 4504 6950
      4501 6962 4510 6965 4561 6970
TIME...MOT...LOC 1804Z 257DEG 47KT 4525 6952 

HAIL...1.00IN
WIND...60MPH
 
$$

NORCROSS
1 follow-up statement
078 
WWUS51 KCAR 011839
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
239 PM EDT SAT AUG 1 2015

MEC019-021-011900-
/O.CON.KCAR.SV.W.0039.000000T0000Z-150801T1900Z/
PISCATAQUIS ME-PENOBSCOT ME-
239 PM EDT SAT AUG 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN PISCATAQUIS AND CENTRAL PENOBSCOT COUNTIES...

AT 238 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE VIEW
PLANTATION...OR 7 MILES EAST OF BROWNVILLE JUNCTION...MOVING EAST AT
50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MILLINOCKET...DOVER-FOXCROFT...DEXTER...GREENVILLE...GUILFORD...
HOWLAND...BROWNVILLE JUNCTION...MILO...EAST MILLINOCKET...MONSON...
BLANCHARD...LAKE VIEW PLANTATION...EBEEMEE...KINGSBURY PLANTATION...
FRENCHTOWN...ELLIOTTSVILLE...WHITE CAP MOUNTAIN...ORNEVILLE...LICOLN
TOWNSHIP AND ENFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4562 6969 4567 6862 4522 6848 4506 6935
      4507 6935 4507 6938 4505 6950 4504 6950
      4501 6962 4510 6965 4561 6970
TIME...MOT...LOC 1838Z 257DEG 47KT 4535 6891 

HAIL...1.00IN
WIND...60MPH
 
$$

NORCROSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 12:30 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 1, 12:30 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1230 PM EDT SAT AUG 1 2015

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION
THIS WEEKEND BRINGING SHOWERS AND THUNDERSTORMS. A COLD FRONT IS
EXPECTED TO APPROACH THE REGION MONDAY NIGHT AND MOVE ACROSS THE
AREA ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
1225 PM UPDATE...PRECIPITATION CONTINUES TO MOVE EASTWARD EARLY
THIS AFTERNOON. WE CURRENTLY SEE A LARGE AREA OF SHOWERS WITH
EMBEDDED THUNDERSTORMS MOVING ACROSS AROOSTOOK AND NORTHERN
PENOBSCOT AND PISCATAQUIS COUNTIES, SLIDING EASTWARD. IN ADDITION,
WE'RE STARTING TO SEE POP UP SHOWERS DEVELOPING ACROSS THE CENTRAL
HIGHLANDS AND INTERIOR DOWNEAST. THIS CONVECTION WILL CONTINUE
THROUGH THE AFTERNOON AS AN UPPER SHORTWAVE APPROACHES FROM THE
WEST AND DAYTTIME HEATING CONTINUES. LATEST SPC MESOSCALE ANALYSIS
SHOWS SB CAPES UP T0 1000 J/KG AND 30-45KT OF 0-6KM SHEAR. STILL
EXPECT SOME THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING GUSTY
WINDS AND HAIL, WITH A FEW POSSIBLY REACHING SEVERE LEVELS. THE
FORECAST PRETTY MUCH HAS ALL THIS COVERED. MAIN CHANGES WITH THIS
UPDATE WERE TO ADJUST POPS TO CURRENT RADAR TRENDS AND ADJUST
TEMPERATURES WITH LATEST OBSERVATIONS. NO OTHER CHANGES WERE NEEDED.

PREVIOUS DISCUSSION...FOCUS CONTINUES TO BE ON CONVECTION TODAY.
CONFIDENCE IS BUILDING THAT SOME CELLS COULD GO SEVERE. MORE ON
THIS BELOW.

06Z SURFACE ANALYSIS HAD WEAK HIGH PRES RIDGE TO THE E W/SFC
FRONT MOVING TOWARD QUEBEC. SOME LIGHT SHOWERS HAD SHOWN UP
EARLIERMOVING ACROSS THE W BUT DISSIPATED. IR SATELLITE IMAGERY
SHOWED AREA OF CLOUDS MOVING NE ACROSS NORTHERN NYS INTO SOUTHERN
QUEBEC. FURTHER E, MAINLY CLEAR CONDITIONS. STRONG VORTICITY MAX
CAN BE SEEN SPINNING WEST OF THE QUEBEC PROVINCE. THE ATMOSPHERE
IS POISED TO DESTABILIZE THIS MORNING W/HEATING. LATEST MODEL
SOUNDINGS(GFS/NAM/WRF) INDICATE SB/MU CAPES TO HIT 1500+ JOULES BY
EARLY AFTERNOON ACROSS MUCH OF THE CWA. LIS DROP TO A RANGE OF -3
TO -6. ENOUGH MOISTURE APPEARS TO BE AVAILABLE THROUGH 700MBS W/AN
INVERTED V IN THE LLVLS. 0-6KM SHEAR TO BE 30+ KTS W/GOOD COLD
POOL ALOFT. THEREFORE, AS THE FRONT AND ASSOCIATED VORTICITY MAX
MOVES INTO THE REGION, SHOWERS AND SOME STRONG THUNDERSTORMS WILL
INITIATE BY EARLY AFTERNOON ACROSS THE NORTH-CENTRAL AREAS
W/DECENT LAPSE RATES OF 6.5+ C/KM IN THE MID LEVELS. HAIL IS A
GOOD BET W/THE DRY AIR ALOFT AND COLD POOL. PLUS HAIL CAPE WAS
SHOWN TO BE AROUND 400+ JOULES WHICH IS IN THE RANGE FOR HAIL.

WIND GUSTS ARE BE A CONCERN DUE TO THE SHEAR AND A DECENT
JETSTREAK AT THE 700MBS FORECAST TO SLIDE ACROSS THE REGION. STORM
STRUCTURE WILL BE MULTICELLULAR W/A FEW CELLS REACHING NEAR SUPER
CELLS LIMITS IF STORMS CAN STAY ORGANIZED. OTHER PARAMETERS TO
SUPPORT POSSIBLE SEVERE TSTMS ARE TOTAL TOTALS HIT 50+ AND THE
SHOWALTER INDEX DROPS TO -2. SPC HAS KEPT THE CWA IN A MARGINAL
RISK FOR A FEW STORMS TO GO SEVERE W/LARGE HAIL AND STRONG WIND
GUSTS THE MAIN THREAT. THE FIRST SET OF ACTION WILL MOVE ACROSS
NORTH-CENTRAL AREAS BY EARLY AFTERNOON W/A 2ND AREA ACROSS THE
INTERIOR DOWNEAST INTO WASHINGTON COUNTY. PER COLLABORATION
W/GYX, KEPT ENHANCED WORDING FOR HAIL AND WIND GUSTS EXCEPT FOR
THE COAST AS A SEA BREEZE SETS UP BY EARLY AFTERNOON SHUTTING DOWN
THE STRONG CONVECTIVE THREAT. THIS SEA BREEZE COULD BE A PLAYER IN
STRENGTHENING CONVECTION AS IT COULD INTERACT W/CELLS MOVING
ACROSS THE INTERIOR DOWNEAST. THE HAZARDOUS WEATHER OUTLOOK WILL
BE UPDATED THIS MORNING TO REFLECT THE SEVERE POTENTIAL.

FOR TONIGHT, ACTIVITY IS EXPECTED TO WIND DOWN AND SHIFT E IN THE
EVENING AS THE FRONT AND UPPER SUPPORT MOVE INTO NEW BRUNSWICK.
PARTIAL CLEARING AND COOLER LATER IN THE EVENING. THIS COULD
ALLOW FOR FOG FORMATION ESPECIALLY IN AREAS THAT RECEIVED
RAINFALL. CLOUDS WILL BEGIN TO MOVE TOWARD THE WESTERN AREAS BY
EARLY SUNDAY MORNING IN ADVANCE OF THE NEXT DISTURBANCE
REFERENCED IN THE SHORT TERM SECTION.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
AT THE START OF THE PERIOD A 500 MB LOW WILL BE SITUATED NEAR HUDSON
BAY. THIS WILL KEEP A WESTERLY FLOW ALOFT ACROSS THE REGION ON
SUNDAY. A WEAK UPPER LEVEL DISTURBANCE WILL CROSS THE REGION ON
SUNDAY. THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS,
MAINLY TO NORTHERN AREAS DURING SUNDAY, OTHERWISE EXPECT PARTLY
TO MOSTLY SUNNY SKIES ACROSS THE REGION. HIGH TEMPERATURES ON
SUNDAY WILL RANGE FROM THE MID 70S NORTH AND UPPER 70S TO NEAR 80
DOWNEAST, BUT IT WILL BE COOLER ALONG THE COAST.

SUNDAY NIGHT WILL BE DRY WITH PARTLY CLOUDY SKIES EXPECTED. LOWS
WILL RANGE FROM THE UPPER 50S TO AROUND 60.

THE UPPER LOW OVER HUDSON BAY AT THE START OF THE PERIOD WILL
BEGIN TO DROP INTO THE UPPER GREAT LAKES REGION WITH NORTHERN MAINE
STILL ON THE WESTERN PERIPHERY OF AN UPPER RIDGE. AN APPROACHING
COLD FRONT WILL REMAIN WEST OF THE REGION THROUGH MONDAY. THIS
SHOULD ALLOW HIGH TEMPERATURES TO CLIMB INTO THE 80S ACROSS MOST
OF THE REGION AWAY FROM THE COAST. SHOWERS AND THUNDERSTORMS WITH
THE APPROACHING COLD FRONT WILL START TO AFFECT WESTERN MAINE BY
MONDAY AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE AFOREMENTIONED COLD
FRONT WILL BE ONGOING AT THE BEGINNING OF THE PERIOD. SHOWERS AND
THUNDERSTORMS MAY LINGER WELL INTO THE NIGHT ACROSS EASTERN AREAS
AS THE FRONT SLOWLY MOVES EAST. MONDAY NIGHT WILL BE MILD WITH
LOWS MAINLY IN THE 60S.

THE COLD FRONT WILL MOVE EAST OF THE COAST TUESDAY MORNING BUT A
SECONDARY COLD FRONT IS EXPECTED TO CROSS THE AREA DURING TUESDAY
AFTERNOON WITH ANOTHER CHANCE FROM SHOWERS OR AN ISOLATED
THUNDERSTORM.

THE SECONDARY FRONT WILL MOVE EAST TUESDAY NIGHT WITH A COOLER
AND DRIER AIR MASS TO FOLLOW FOR TUESDAY NIGHT AND WEDNESDAY.
THERE WILL BE A CONTINUED CHANCE FOR SHOWERS ON WEDNESDAY WITH THE
UPPER LEVEL TROF ACROSS THE AREA.

THE UPPER TROF WILL MOVE EAST OF THE REGION WEDNESDAY NIGHT AND
THURSDAY. THIS SHOULD ALLOW FOR DRY WEATHER WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. WE COULD ONCE AGAIN SEE SOME SHOWERS
RETURN BY NEXT WEEKEND.

TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL THROUGH MOST OF
NEXT WEEK.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: BASICALLY VFR INTO TONIGHT OUTSIDE SOME SHRA AND TSRA
WHICH COULD BRING BRIEF PERIODS OF MVFR AND PERHAPS IFR. HAIL AND
STRONG WIND GUSTS ARE POSSIBLE THROUGH THE AFTERNOON AT THE
TERMINALS W/THE EXCEPTION OF KBHB. VSBY OVERNIGHT COULD DROP TO
MVFR DUE TO EARLIER ACTIVITY AND COOLER BLYR.

SHORT TERM: VFR CONDITIONS SHOULD PREDOMINATE THROUGH THE PERIOD
OUTSIDE OF LCL MVFR IN ANY SCT SHOWERS/TSTMS.

&&

.MARINE...
NEAR TERM: A SOUTH SWELL LOOKS BE SETTING UP W/A PERIOD OF 8
SECONDS. THE SWELL IS FORECAST TO CONTINUE INTO TONIGHT W/WAVE
HEIGHTS BUILDING TO A RANGE OF 2-4 FT. THE OUTER ZONES COULD SEE
3-5 IN SWELLS W/PERIODS OF 9-10 SECONDS. WINDS WILL PICK UP SOME
THIS EVENING W/THE FROPA TO 10-15 KTS AND AGAIN THIS WILL BE
MAINLY THE CASE FOR THE OUTER ZONES.

SHORT TERM: WIND/SEAS WILL REMAIN BELOW SCA LEVELS THROUGH THE
PERIOD.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...HASTINGS/HEWITT
SHORT TERM...DUDA
LONG TERM...DUDA
AVIATION...HASTINGS/HEWITT/DUDA
MARINE...HASTINGS/HEWITT/DUDA
Hazardous weather outlook, Aug 1, 4:34 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
434 AM EDT SAT AUG 1 2015

MEZ001>006-010-011-015>017-031-032-020845-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
434 AM EDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN
MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS CAN BE EXPECTED ACROSS PARTS OF THE REGION THIS
AFTERNOON INTO EARLY EVENING. A FEW STORMS COULD BECOME SEVERE
WITH LARGE HAIL AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ029-030-020845-
COASTAL HANCOCK-COASTAL WASHINGTON-
434 AM EDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING. A FEW
STORMS COULD CONTAIN SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-020845-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
434 AM EDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HEWITT

In the hours before

Special weather statement, Aug 1, 12:42 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1242 PM EDT SAT AUG 1 2015

MEZ001-002-004>006-011715-
NORTHERN PISCATAQUIS-NORTHEAST AROOSTOOK-SOUTHEAST AROOSTOOK-NORTHERN
PENOBSCOT-NORTHWEST AROOSTOOK-
1242 PM EDT SAT AUG 1 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
AROOSTOOK...NORTHEASTERN PISCATAQUIS AND NORTH CENTRAL PENOBSCOT
COUNTIES...

AT 1241 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR RUSSEL
CROSSING...OR 14 MILES SOUTHWEST OF PORTAGE...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PRESQUE ISLE...CARIBOU...FORT FAIRFIELD...LIMESTONE...PORTAGE...
MAPLETON...WASHBURN...MARS HILL...ASHLAND...EASTON...WOODLAND...
BRIDGEWATER...PORTAGE LAKE...MASARDIS...OXBOW...NASHVILLE
PLANTATION...MOOSEHORN CROSSING...LORING...RUSSEL CROSSING AND
SCOPAN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4636 6778 4626 6902 4699 6857 4706 6779
TIME...MOT...LOC 1641Z 249DEG 40KT 4659 6866

BLOOMER

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 12:42 PM EDTSpecial Weather StatementCARAroostook33 min
Aug 1, 12:55 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis50 min
Aug 1, 1:12 PM EDTSevere Thunderstorm WarningCARPiscataquis35 min
Aug 1, 1:25 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot65 min
Aug 1, 1:51 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis39 min
Aug 1, 2:24 PM EDTSevere Thunderstorm WarningCARAroostook51 min
Aug 1, 2:34 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Washington41 min
Aug 1, 3:01 PM EDTSevere Thunderstorm WarningCARAroostook, Hancock, Penobscot, Piscataquis, Washington59 min
Aug 1, 3:58 PM EDTSevere Thunderstorm WarningCARPenobscot, Washington47 min
Aug 1, 4:36 PM EDTSevere Thunderstorm WarningCARHancock39 min
Aug 1, 4:55 PM EDTSpecial Marine WarningCAR65 min
Aug 1, 4:57 PM EDTSevere Thunderstorm WarningCARWashington48 min
Aug 1, 5:16 PM EDTSevere Thunderstorm WarningCARHancock, Washington44 min
Aug 1, 5:50 PM EDTSpecial Marine WarningCAR55 min

Nearby

Severe Thunderstorm Warnings in Maine, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.